MAUDE Adverse Event Report: WILLIAM COOK EUROPE FLIPPER MREYE DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

WILLIAM COOK EUROPE FLIPPER MREYE DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G48355
Medical Device Problem Codes Difficult to Remove (1528); Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Occupation: administrative secretary.Similar to device under pma/510(k) k150964.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter.It was a peds case with a (b)(6) girl.The procedure was for a pda occlude.A balloon edge catheter, 5fr 60 cm double lumen, was used along with an.014 180cm wisdom wire.The doctor used another coil and the procedure was successful.There were no additional procedures needed because of the coil and no adverse effects later." additional information received 23aug2019: ¿coils retracted to reposition, coils would not retract into delivery system, coils and delivery system removed, different occlude used.¿ patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# pr271080.Investigation concluded that the event could not lead to a seroius injury.Therefore this event is considered not reportable in us.Summary of investigational findings: coils would not retract into delivery system for reposition, coils and delivery system was removed.No harm reported, but prolonged procedure time.A product evaluation of the returned coil and delivery wire revealed no nonconformance¿s on the coil.Based on the information made available to us, it is unknown why the coil could not be redrawn into the unknown catheter, but e.G.An incompatible catheter or clot formation on the coil fibers, prolonged exposure to the blood system may make coil retrieval difficult.Precautions in the ifu states: it is important to follow the loading procedure carefully in order to avoid complications during attachment and detachment of the coil.Ensure that the straightening mandril is at the tip of the coil during advancement through the catheter; if not, the coil may start coiling up inside the catheter, which may complicate detachment.If, at any time during the procedure (advancement or detachment), resistance is felt, do not attempt to use force to overcome the problem; remove and replace the whole system if necessary.Instructions for use - coil deployment in the ifu states: note: before performing the following steps, ensure that the loading procedure described above has been successfully completed.If the detachable embolization coil position is unsatisfactory, pull the coil back into the catheter.Due to clot formation on the coil fibers, prolonged exposure to the blood system may make coil retrieval difficult.It is recommended to exchange to a new embolization coil before continuing with the procedure.The delivery wire may be used for multiple coil placements within a single procedure.Inspect the delivery wire prior to re-use to ensure that it has not been damaged during its initial use.There are adequate controls in place to ensure the device was manufactured to specifications.It was determined that because any discovered non-conformances were properly dispositioned before final release, there is objective evidence that the device history record was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLIPPER MREYE DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9004113
Report Number3002808486-2019-01468
Device Sequence Number16649068
Product Code KRD
UDI-Device Identifier00827002483552
UDI-Public(01)00827002483552(17)230802(10)E3755771
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/02/2023
Device Model NumberG48355
Device Catalogue NumberIFMWCE-35-6-5
Device Lot NumberE3755771
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer06/12/2020
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR